teenager adhd meds made him hyper, help!

Aarika - posted on 08/08/2015 ( 1 mom has responded )




My now 13 year old son has been on the same adhd meds for 6 yrs. We did missed an appt so he wasn't taking it for a 3 weeks, during the summer. Now everyone knew when he wasn't taking it, in the past. I noticed a big difference first he started sleeping later, and I didn't have tell him to go to bed at night he did it on his own. 2nd, his "melt downs" stopped completely, no more 0 to 60. No more out burst, freak outs over the smallest of things. 3rd instead of being right along with my smaller children acting the same as they did, 6 & 1, he started taking care of them, helping around the house, being sympathetic, wasn't having to tell him the same instructions a ton to keep reminding him to get them done. I could keep going but that helps to understand some what. I told his adhd Dr about what's going on, he gave him a higher dose of the same meds?? I pondered over it for weeks to come to the conclusion he's the specialist so have him the meds. Wrong conclusion, I took a video of his behavior, it scared me so bad I almost took him to an ER to have his stomach pumped. Lucky I've got a close friend that's an RN she told be to feed him anything he would eat and milk, that worked but they he was mad, aggravated. Back to the Dr we go wants to do a different meds called Focalin, 30mg in morning & 10mg in afternoon. I have no idea what to do, I have not given him this medication. Plz help, anyone?


♫ Shawnn ♪♫♫ - posted on 08/08/2015




I'm glad you took him to a different physician, because the first one sounds like a med pusher, not a doctor.

I would ask the new physician how the focalin differs from his previous meds, and explain that, after that reaction to the previous meds, you're anxious about the new one. Is he still doing well off meds?

1 Comment

View replies by

Join Circle of Moms

Sign up for Circle of Moms and be a part of this community! Membership is just one click away.

Join Circle of Moms